MAUDE Adverse Event Report: ARTHREX, INC. DBL LOADED 5.5MM BC SWVLK; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. DBL LOADED 5.5MM BC SWVLK; BIO SOFT TISSUE FIXATN FASTNR
Model Number DBL LOADED 5.5MM BC SWVLK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on (b)(6) 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used when tensioning the sutures.
 
Event or Problem Description
It was reported that during a rotator cuff repair, when the surgeon implanted the anchor, and the repair was near completion, the surgeon then used the eyelet fiberwire from the ar-2323bct-2, (lot:11938015), and as the surgeon pulled on the fiberwire, the fiberwire snapped in half and the anchor pulled out.This led to a complete failure of the repair and the surgeon has to essentially start over.

Brand Name
DBL LOADED 5.5MM BC SWVLK
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19306095
Report Number1220246-2024-03211
Device Sequence Number6590267
Product Code MAI
UDI-Device Identifier00888867251069
UDI-Public00888867251069
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDBL LOADED 5.5MM BC SWVLK
Device Catalogue NumberAR-2323BCT-2
Device Lot Number11938015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown